A noncooperative view of consistent bankruptcy rules

Nir Dagan, Roberto Serrano, Oscar Volij

Research output: Contribution to journalArticlepeer-review

66 Scopus citations

Abstract

We introduce a game form that captures a noncooperative dimension of the consistency property of bankruptcy rules. Any consistent and monotone rule is fully characterized by a bilateral principle and consistency. Like the consistency axiom, our game form, together with a bilateral principle, yields the corresponding consistent bankruptcy rule as a result of a unique outcome of Nash equilibria. The result holds for a large class of consistent and monotone rules, including the Constrained Equal Award, the Propositional Rule, and many other well known rules. Moreover, all of the subgame perefect equilibria are coalition-proof in the associated game in strategic form.Journal of Economic LiteratureClassification Numbers: C72 and D63.

Original languageEnglish
Pages (from-to)55-72
Number of pages18
JournalGames and Economic Behavior
Volume18
Issue number1
DOIs
StatePublished - 1 Jan 1997
Externally publishedYes

ASJC Scopus subject areas

  • Finance
  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'A noncooperative view of consistent bankruptcy rules'. Together they form a unique fingerprint.

Cite this